Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Aug 3, 2012, 10:58 AM MDT. It took effect at Aug 3, 2012, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 10:58 AM MDT (16:58 UTC)
- In effect from
- Aug 3, 2012, 12:00 PM MDT
- Expired
- Aug 3, 2012, 6:43 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
888 WGUS65 KABQ 031658 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1058 AM MDT FRI AUG 3 2012 NMZ508-509-040100- /O.NEW.KABQ.FF.A.0008.120803T1800Z-120804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 1058 AM MDT FRI AUG 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * SEVERAL DISTURBANCES IN A DEEP AND MOIST SOUTHERLY FLOW WILL COMBINE WITH DAYTIME HEATING TO CREATE AN ELEVATED FLASH FLOOD THREAT TO THE MILLER...WHITEWATER BALDY...AND WALL BURN SCARS THIS AFTERNOON THROUGH THIS EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH AT LEAST MID EVENING. RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. * LOCALIZED FLASH FLOODING OF STREAMS...ARROYOS...DRY CREEK BEDS AND LOW WATER CROSSINGS ARE POSSIBLE FROM HEAVY RAINFALL. THE WHITEWATER BALDY BURN SCAR AS WELL AS CREEKS...WASHES AND ARROYOS IN AND JUST DOWNSTREAM FROM THE BURN SCAR WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
715 WGUS65 KABQ 040043 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 643 PM MDT FRI AUG 3 2012 NMZ508-509-040145- /O.CAN.KABQ.FF.A.0008.000000T0000Z-120804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 643 PM MDT FRI AUG 3 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SOUTHWEST MOUNTAINS AND THE SAN FRANCISCO RIVER VALLEY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 10:58 AM MDT, 0 minutes earlier.
Area forecast discussion, Aug 3, 10:58 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1058 AM MDT FRI AUG 3 2012 .UPDATE... INCREASED SHOWER AND THUNDERSTORM CHANCES/COVERAGE FOR THIS AFTERNOON GIVEN INCREASED/INCREASING SURFACE DEWPOINTS...INCREASING PWATS...AND AN MCV ABOUT TO MOVE NORTH OVER THE BOOTHEEL. ALSO ISSUED FLASH FLOOD WATCH FOR THE SW MTNS AND SAN FRANCISCO RIVER VALLEY THROUGH MIDNIGHT TONIGHT. CONVECTION ALREADY BREAKING OUT OVER THE WHITEWATER BALDY SCAR WITH PLENTY MORE POSSIBLE ALONG THE FRINGES OF A MID-LEVEL CLOUD DECK ASSOCIATED WITH THE MAIN MCV. FARTHER NORTH...HEALTHY LOOKING TOWERING CU ALREADY DEVELOPING OVER MOST MTN LOCATIONS SO EXPECTING QUITE THE ACTIVE AFTERNOON AND EVENING ROUND OF CONVECTION FOR ALL BUT SERN ZONES. 33 && .PREV DISCUSSION...543 AM MDT FRI AUG 3 2012... .AVIATION... 12Z TAF CYCLE A BACK DOOR COLD FRONT ACROSS MUCH OF EASTERN NEW MEXICO WILL DISSIPATE BY AFTERNOON. A DECENT MONSOON MOISTURE PLUME OVER THE STATE WILL RESULT IN MAINLY SCT CONVECTION THIS AFTN AND EVENING...EXCEPT NMRS UPPER GILA REGION AND NORTHERN MOUNTAINS... ISOLD EC AND SE AREAS. BRIEF MVFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. TAF SITES MOST LIKELY TO RECEIVE RAINFALL INTO TONIGHT INCLUDE KGUP AND KLVS...FOLLOWED BY KABQ AND KSAF. ONLY SITE TO CARRY A TEMPO GROUP WILL BE KLVS. 40 .PREV DISCUSSION...258 AM MDT FRI AUG 3 2012... OUTFLOW BOUNDARY/FRONT ACROSS THE EASTERN PLAINS HAS MADE QUITE THE TREK THIS MORNING...ALMOST NEARING ROSWELL. CONVECTION REDEVELOPING ALONG THE BOUNDARY...THEN PRODUCING OUTFLOW OF ITS OWN...HELPED TO REINFORCE AND PUSH THE MAIN BOUNDARY FURTHER SOUTH THAN YESTERDAY MORNING. HOWEVER...LIKE YESTERDAY...THE BOUNDARY IS EXPECTED TO WASH OUT/RETREAT THIS AFTERNOON AND THE TRIPLE DIGIT HEAT WILL RETURN FOR MUCH OF THE PLAINS. SHOULD THIS RETREATING BOUNDARY SET UP OVER FAR NE NM AGAIN...EXPECT ADDITIONAL...PERHAPS STRONG...TSTMS THERE. MEANWHILE...ON SATELLITE IMAGERY THIS MORNING...IT APPEARS AT LEAST ONE...IF NOT TWO...UPPER LEVEL DISTURBANCES ARE MOVING NORTHWARD OUT OF OLD MEXICO. THOUGH THE MODELS ARE NOT HANDLING THESE FEATURES WELL...THESE SHOULD PROMOTE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHWEST AND PERHAPS WEST CENTRAL MTNS THIS AFTERNOON. INCREASED POPS IN THIS AREA FOR THIS REASON. MAIN FOCUS THIS PACKAGE IS THE WEEKEND. BACK DOOR COLD FRONT STILL LOOKS TO BARREL INTO THE EASTERN PLAINS ON SATURDAY. ALONG AND BEHIND THIS FEATURE WILL BE THE PRIMARY AREA FOR CONVECTION...WITH SOME HEAVY RAIN AND SMALL HAIL LIKELY. THIS WILL ALSO BRING RELIEF TO THE TRIPLE DIGIT HEAT...WITH MANY AREAS ACROSS THE NE AND EC PLAINS UP TO 10 DEGREES COOLER THAN FRIDAYS READINGS. THE FRONT WILL RACE THROUGH THE GAPS OF THE CENTRAL MTN CHAIN LATE SATURDAY AFTN/EVE. EAST CANYON WINDS UP TO 40 OR 45 MPH ARE LIKELY. THE FRONT SHOULD REPLENISH THE LOW LEVEL MOISTURE WEST OF THE CENTRAL MTN CHAIN...SETTING THE STAGE FOR AN ACTIVE DAY ON SUNDAY ACROSS THE WEST. MEANWHILE...THE UPPER HIGH WILL BE INCHING BACK WESTWARD OVER NEW MEXICO ON SUNDAY...THUS STEERING FLOW WILL BE RATHER WEAK. THUS...LOCALLY HEAVY RAIN AND FLOODING CONCERNS WILL BE ELEVATED...ESPECIALLY OVER THE SOUTHWEST BURN SCARS. UPPER HIGH WILL CONTINUE TO MIGRATE WESTWARD EARLY NEXT WEEK...SETTING UP SHOP OVER THE FOUR CORNERS THROUGH AT LEAST THURSDAY BEFORE DRIFTING NORTH. RECYCLE MODE WILL BE IN FULL SWING WITH TSTMS FAVORING THE HIGH TERRAIN. STEERING FLOW SHOULD GENERALLY PUSH STORMS FROM THE NE TO THE SW...WHICH IS FAVORABLE FOR STORMS DRIFTING INTO THE ABQ METRO AREA. TIME WILL TELL... 34 .FIRE WEATHER... FORECAST TREND IS STILL ON TRACK. MODELS STILL DEPICT AN UPTICK IN PRECIPITATION ACROSS THE NORTHEAST PLAINS TODAY AS A RESULT OF A NEARING COLD FRONTAL BOUNDARY FROM THE NORTH. DECENT MONSOON MOISTURE PLUME OVER THE STATE...ESPECIALLY THE WEST...WILL LEAD TO MOSTLY SCATTERED SHOWERS AND STORMS OVER THE WEST AND CENTRAL ZONES THIS AFTERNOON THROUGH EVENING. THE FRONTAL BOUNDARY SHOULD MAKE MORE OF A PRESENCE ON SATURDAY AS IT PUSHES SOUTH AND WEST WITH MORE VIGOR. THUNDERSTORMS ACROSS PORTIONS OF THE AREA WILL INCREASE ON SATURDAY AND EXTEND WESTWARD INTO WESTERN AND CENTRAL AREAS ON SUNDAY. HUMIDITIES WILL FINALLY GO BACK UP DURING THIS PERIOD. THE UPPER HIGH IS STILL EXPECTED TO LEAVE ITS LOCATION OVER TEXAS AND SLIDE OVER NEW MEXICO AND ULTIMATELY THE SOUTHWEST EARLY NEXT WEEK...THEN PERHAPS DRIFT NORTH LATE IN THE WEEK. RECYCLING OF MOISTURE WILL CONTINUE AND GENERALLY FAVOR THE CONTINENTAL DIVIDE TO CENTRAL MOUNTAINS. TEMPERATURES WILL INCREASE ACROSS THE FOUR CORNERS REGION WHILE COOLING SOME ACROSS THE EAST. HIGH HAINES INDEX ACROSS THE NORTHWEST TODAY AND SATURDAY. MINIMUM RH VALUES WILL AGAIN DROP BELOW 15 PERCENT ACROSS THE EAST CENTRAL PLAINS TODAY...BUT WILL BE NOTICEABLY HIGHER THEREAFTER. NIGHTTIME RH RECOVERIES WILL BE FAIR TO GOOD TONIGHT THEN GOOD TO EXCELLENT SATURDAY AND SUNDAY NIGHTS. SOME POOR VENTILATION RATES OVER THE NORTH AND WEST THROUGH THE FORECAST PERIOD. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES... NMZ508-509. && 33
Hazardous weather outlook, Aug 3, 6:00 AM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 3 2012 NMZ501>540-041200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL FAVOR THE HIGH TERRAIN AND PORTIONS OF NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE. ADDITIONALLY...AN ISOLATED STRONG STORM WITH SMALL HAIL AND GUSTY WINDS IS NOT OUT OF THE QUESTION ACROSS NORTHEAST NEW MEXICO. MEANWHILE...ANOTHER ROUND OF TRIPLE DIGIT HEAT IS IN STORE FOR THE EASTERN PLAINS THIS AFTERNOON. REMEMBER TO DRINK PLENTY OF WATER AND STAY OUT OF THE SUN WHEN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL DIVE ACROSS THE EASTERN PLAINS ON SATURDAY... PROVIDING A BREAK FROM THE HEAT...BUT WILL ALSO INCREASE THUNDERSTORM CHANCES. HEAVY RAIN WILL BE POSSIBLE ACROSS MUCH OF THE EASTERN PLAINS. THE FRONT WILL PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN SATURDAY NIGHT. EAST CANYON WINDS WITH GUSTS UP TO 45 MPH ARE LIKELY IN THE RIO GRANDE VALLEY. LOW LEVEL MOISTURE WILL BE USHERED WESTWARD BY THE FRONT WHICH WILL INCREASE THUNDERSTORM CHANCES ACROSS THE WEST FOR SUNDAY. LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE DUE TO SLOW MOVING THUNDERSTORMS. EARLY NEXT WEEK...DAILY ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGH TERRAIN WILL BE THE RULE. SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAIN AND FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:03 PM MDT | Areal Flood Advisory | ABQ | Cibola | 117 min |
| Aug 2, 8:26 PM MDT | Special Weather Statement | ABQ | Sandoval | 34 min |
| Aug 2, 9:08 PM MDT | Special Weather Statement | ABQ | Bernalillo | 7 min |
| Aug 2, 9:27 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 108 min |
| Aug 3, 12:36 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 114 min |
| Aug 3, 12:54 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Aug 3, 1:09 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 3, 1:13 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 3, 1:25 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 3, 1:37 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 75 min |
| Aug 3, 2:07 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 113 min |
| Aug 3, 2:11 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 2 hr |
| Aug 3, 4:13 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 25 min |
| Aug 3, 4:31 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 89 min |
| Aug 3, 5:14 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Aug 3, 5:45 PM MDT | Special Weather Statement | ABQ | Santa Fe | 15 min |
| Aug 3, 5:57 PM MDT | Special Weather Statement | ABQ | Curry | 33 min |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.